Alert archive / Alabama / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 108, NWS Mobile, AL

July 14, 2007Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Jul 14, 2007, 3:18 PM CDT for Baldwin County, Mobile County, Alabama. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2007, 3:18 PM CDT (20:18 UTC)
Expired
Jul 14, 2007, 3:45 PM CDT
In force
27 min
Issued by
NWS Mobile, AL
Area
Counties, with a storm outline in the text

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 16 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 12:00Z, 8.3 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 12:00Z on 2007-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1728 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 12:00Z on 2007-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 57 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1728 J/kg
Mixed-layer CIN
-43 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
57 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 142018
SVRMOB
ALC003-097-142045-
/O.NEW.KMOB.SV.W.0108.070714T2018Z-070714T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
318 PM CDT SAT JUL 14 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL BALDWIN COUNTY IN SOUTHWEST ALABAMA...
  EAST CENTRAL MOBILE COUNTY IN SOUTHWEST ALABAMA...
  THIS INCLUDES THE CITY OF DOWNTOWN MOBILE...

* UNTIL 345 PM CDT

* AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CRICHTON...OR ABOUT NEAR
  DOWNTOWN MOBILE...AND MOVING EAST AT 20 MPH ALONG INTERSTATE 10.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  DOWNTOWN MOBILE...WALLACE TUNNEL...PINTO ISLAND AND COCHRANE BRIDGE
  BY 325 PM CDT...
  I10 NEAR THE BATTLESHIP BY 330 PM CDT...
  BRIDGEHEAD AND PARK CITY BY 340 PM CDT...

LAT...LON 3079 8820 3061 8818 3062 8791 3081 8791

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 2:53 PM CDT, 25 minutes earlier.

Area forecast discussion, Jul 14, 2:53 PM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
253 PM CDT SAT JUL 14 2007

.SHORT TERM...(TONIGHT THROUGH TUESDAY)LOOKS LIKE WE WILL BE IN FOR
A RAINY PERIOD OVER THE NEXT FEW DAYS AND NIGHTS. THE UPPER LOW THAT
HAS BEEN PLAGUING THE SOUTHERN PLAINS HAS MIGRATED A BIT TO THE EAST
AND OPENED UP INTO A TROUGH AS RIDGING AROUND THE WEST COAST UPPER
HIGH PUSHES EAST TOWARD THE SOUTHERN PLAINS. THIS FEATURE WILL HANG
AROUND INTO THE FIRST OF THE WEEK(TUESDAY) WITH HIGH PRECIPITABLE
WATER VALUES AND A DISSIPATING STATIONARY FRONT IN THE AREA.
CONVECTION WILL BE SOMEWHAT DIURNAL WITH BEST CHANCES IN THE
AFTERNOONS BUT EXPECT THE CHANCE OF A SHOWER OR THUNDERSTORMS MOST
ANYTIME FROM THIS AFTERNOON INTO TUESDAY. NCEP 5 DAY TOTALS PEG THE
AREA FROM 2 TO 4 INCHES WITH THE HIGHER AMOUNTS OVER THE WESTERN
SECTIONS(SE MS) OF FORECAST AREA...THIS SEEMS REASONABLE ALTHOUGH
WILL LIKELY BE A FEW SPOTS WITH HIGHER AMOUNTS AND A CORRESPONDING
NUMBER WITH LOWER. NOT ANTICIPATING ANY RIVER PROBLEMS WITH THE
EXTENDED DRY PERIOD WE HAVE BEEN IN BUT WILL BE SOME LOCALIZED
PONDING AND FLOODING OF POOR DRAINAGE AREAS OVER THE NEXT FEW DAYS.
TEMPERATURES COOLER BUT MUGGY WITH THE CLOUDS AND RAIN AROUND AND
GUIDANCE SHOWED THIS TREND. /11

THIS AFTERNOONS WET MICROBURST RISK IS MODERATE.

.LONG TERM...(TUESDAY NIGHT THROUGH SATURDAY)UPPER HIGH PRESSURE
OVER THE WESTERN STATES EASES EAST BY MID WEEK. PRECIPITABLE WATER
VALUES REMAIN AROUND 2 INCHES THROUGH THE EXTENDED AND WITH THE
HIGHER TEMPERATURES AS THE UPPER RIDGE APPROACHES WILL STILL BE
SCATTERED...MAINLY AFTERNOON SHOWERS AND THUNDERSTORMS AROUND. THE
ENSEMBLE MAX TEMPERATURES FROM THE 14/00Z CYCLE FOR MID WEEK WERE
HIGHER THAN THE GFS 14/00Z RUN BUT THIS MORNINGS GFS NUMBERS ARE
MORE IN AGREEMENT WITH THE ENSEMBLES. HENCE NO CHANGES TO
TEMPERATURES THROUGH THE EXTENDED. /11

&&

.MARINE...SURFACE HIGH PRESSURE OVER THE NORTHERN GULF OF MEXICO
WILL BUILD NORTH THROUGH THE WEEKEND AFTER CURRENT WEATHER MAKER
PASSES. RESULT IS A SYNOPTIC WESTERLY FLOW BECOMING SOUTHERLY INTO
THE COMING WEEK. /16

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      71  85  72  86 /  50  80  60  70
PENSACOLA   73  87  73  85 /  50  80  50  70
DESTIN      75  87  75  86 /  40  80  40  60
EVERGREEN   69  86  68  86 /  30  70  50  70
WAYNESBORO  68  84  69  87 /  40  70  60  70
CAMDEN      68  86  68  86 /  30  70  60  70

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 14, 2:10 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
210 PM CDT SAT JUL 14 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-151200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
210 PM CDT SAT JUL 14 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WEST FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SHOWERS AND THUNDERSTORMS WILL MOVE EAST OUT OF SOUTHEAST
MISSISSIPPI THROUGH THE AFTERNOON...MOVING EAST OF INTERSTATE 65 BY
BY MID AFTERNOON. SOME STORMS MAY PRODUCE STRONG GUSTY WINDS AND
VERY HEAVY RAIN...RADAR ESTIMATED UP TO AN INCH AND A HALF OF RAIN
IN AN HOUR POSSIBLE WITH THE STRONGER STORMS. DAMAGING WINDS AND
HAIL CAN NOT BE RULED OUT ANYWHERE...BUT THE BEST CHANCE FOR A
SEVERE STORM WILL BE EAST OF INTERSTATE 65 AFTER 3 PM...WHERE THE
TEMPERATURES ARE A TAD WARMER AND ATMOSPHERIC CONDITIONS A BIT MORE
CONDUCIVE FOR SEVERE STORMS.

THERE IS A MODERATE RISK OF RIP CURRENTS ALONG AREA BEACHES TODAY
DUE TO A LARGE TIDAL CYCLE AND ONSHORE WINDS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...

THERE WILL BE AN INCREASED RISK OF RIP CURRENTS IN THE SURF ZONE
ALONG AREA BEACHES THROUGH THIS WEEKEND.

SCATTERED THUNDERSTORMS WILL CONTINUE WITH A FEW OF THE STRONGER
STORMS CAPABLE OF PRODUCING GUSTY WINDS AND LOCALLY HEAVY
RAINFALL.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT LIKELY TO BE REQUIRED THROUGH SATURDAY.

In the hours before

Special weather statement, Jul 14, 9:47 AM CDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
947 AM CDT SAT JUL 14 2007

ALZ064-141530-
LOWER BALDWIN-
947 AM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER FORT MORGAN
PENINSULA...

AT 943 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM 3 MILES EAST OF GASQUE TO 6 MILES WEST OF
PALMETTO BEACH  THE LINE OF THUNDERSTORMS WAS NEARLY STATIONARY.

THE LINE OF STORMS WILL AFFECT AREAS ALONG THE FORT MORGAN PENINSULA
OF EXTREME SOUTH CENTRAL BALDWIN COUNTY THROUGH 1030 AM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE DANGEROUS CLOUD TO GROUND
LIGHTNING AND WIND GUSTS OF 35 TO 45 MPH. SEEK SHELTER IN A SAFE
HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 1:07 PM CDT, 2 hours 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
107 PM CDT SAT JUL 14 2007

MSZ075-076-079-141830-
GEORGE-PERRY-GREENE-
107 PM CDT SAT JUL 14 2007

...STRONG THUNDERSTORMS ARE BEING DETECTED OVER GEORGE...PERRY AND
GREENE COUNTIES...

AT 102 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE
OF THUNDERSTORMS FROM NEAR BEAUMONT TO 4 MILES SOUTHEAST OF JANICE...
AND MOVING EAST AT 20 MPH.

THE LINE OF STORMS WILL AFFECT AREAS IN AND AROUND...
MCLAIN...NEELY AND LEAF THROUGH 130 PM CDT.

THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...DANGEROUS
CLOUD TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH
COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE
STORMS HAVE PASSED.

THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 2:37 PM CDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
237 PM CDT SAT JUL 14 2007

ALZ061-063-MSZ079-142015-
LOWER MOBILE-UPPER MOBILE-GEORGE-
237 PM CDT SAT JUL 14 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER GEORGE AND MOBILE
COUNTIES...

AT 231 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOVELLA...AND MOVING EAST AT 10 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
MOFFET...WILMER...TANNER WILLIAMS AND BIG CREEK LAKE THROUGH 315 PM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Jul 14, 3:06 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
306 PM CDT SAT JUL 14 2007

ALZ061>063-142030-
UPPER BALDWIN-LOWER MOBILE-UPPER MOBILE-
INCLUDING THE CITIES OF...DOWNTOWN MOBILE...
306 PM CDT SAT JUL 14 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER BALDWIN AND MOBILE
COUNTIES...

AT 301 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM NEAR MOBILE AIRPORT...AND MOVING EAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SPRING HILL COLLEGE...LANGAN PARK...I65 AND AIRPORT BLVD...AIRPORT
AND GOVERNMENT...MOBILE INFIRMARY...LADD STADIUM...DOWNTOWN MOBILE
AND WALLACE TUNNEL THROUGH 330 PM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 4:17 PM CDTSevere Thunderstorm WarningMOBBaldwin43 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.